I have been on Cymbalta 120 mgs for over 10 years. My doctor recently started weaning me off of it. First, I dropped to 90 mgs for two weeks, then 60 mgs for two weeks, and now have been on 30 mgs for two weeks. Can I just go to zero now? The withdraw has been horrific and I really just want to bite the bullet and be done, but I don't want to not be safe. Please help. I need this to be done (the withdraw)!!!
Yes you can just stop it you will be uncomfortable but it is not dangerous since you've been dropping 30mg at a time already. My doctor prescribed Prozac in lieu of Cymbalta and it helps with the withdrawal symptoms. That's something you could ask your doctor about. Prozac has a very long half life and does not have the withdrawal effects that Cymbalta does.
Gwen, the last part of Cymbalta "discontinuation syndrome" can be the most difficult for some people. It was for me. If that happens to you, consider opening the capsules, count the little beads inside, do some math and continue with a prolonged taper. It took me a total of 3 months to taper. The hardest part for me was the last 5 mgs. Taking an SSRI (avoid another SNRI) as a bridge drug was helpful in my case but I still had to taper SLOWLY to avoid brain zaps and a crippling spacey sensation. I was taking Cymbalta for neuropathy and I experienced elevated pain for most of the taper.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Jan 2019 • 12 answers
Updated 16 days ago • 13 answers
Updated 27 Nov 2018 • 13 answers
Updated 9 Feb 2018 • 10 answers
Updated 12 May 2019 • 3 answers